MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2015-080
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, mildly tortuous, de novo lesion in the left anterior tibial artery.A 1.5x80mm armada 14 balloon dilatation catheter (bdc) ruptured during the first inflation to 24 atmospheres (atm).It is suspected that the rupture was due to the calcified lesion.There was no adverse patient effect and no clinically significant delay in the procedure.Another armada bdc was used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported balloon rupture appears to be related to user error/operational context.The bdc was overinflated to 24 atmospheres (atms) when the balloon ruptured.It should be noted that the percutaneous transluminal angioplasty (pta), armada 14 xt, over the wire (ot), global instructions for use (ifu) states: balloon pressure should not exceed the rated burst pressure (rbp).The rated burst pressure for this device is 14 atmospheres as indicated on the product label.In this case, it is likely the combination of the ifu deviation, and the moderately calcified anatomy contributed to the reported event.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
N/a.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15331765
Report Number2024168-2022-09299
Device Sequence Number17752168
Product Code DQY
UDI-Device Identifier08717648155925
UDI-Public08717648155925
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberA2015-080
Device Catalogue NumberA2015-080
Device Lot Number1062941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date10/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown